How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.B Your Own Question
Dr.B, Dog Veterinarian
Category: Dog
Satisfied Customers: 741
Experience:  Diplomate ACVIM (SAIM) - Internal Medicine Specialist
Type Your Dog Question Here...
Dr.B is online now
A new question is answered every 9 seconds

My dog ate a suboxone 8 mg pill. I want to know what I can

Customer Question

My dog ate a suboxone 8 mg pill. I want to know what I can do to help him, such as keeping him warm/cool, keep him awake, or let him sleep, or anything you can tell me. This is an emergency so please tell me anything. Thank you.
Submitted: 8 years ago.
Category: Dog
Expert:  Dr.B replied 8 years ago.



Thank you for your post.


How much does your dog weigh? how long ago did he eat it?

Expert:  Dr.B replied 8 years ago.

how is your dog?


Is he breathing okay?


Did you make him vomit?


Have you taken him into an emergency clinic?

Customer: replied 8 years ago.
Sorry, i didnt see your post. My dog seems sleepy, but he responds well to me when I say his name or come near him, or pet him and things like that. He weighs about 65-75 pounds and he ate it about 3 1/2 hours ago. His breathing is slightly slower, and I mean SLIGHTLY, not too much, but his pulse seems good. Also, his condition appears to be improving because he seems more alert as time passes, but that may be because I am not letting him get into too deep of a sleep. I do not have any transportation at the moment and cannot get him to a vet, so please tell me if there is anything else I can do to improve the situation until I can find a way to get him to a vet, if necessary.
Expert:  Dr.B replied 8 years ago.

thanks for responding. I was getting worried.


It's too late to make him vomit. He's received approximately 10 times his normal dose. however, we don't know how well it is absorbed from the stomach of dogs. it is possible that he absorbed less.


this drug has a wide safety margin. The most likely side effect is respiratory depression. The drug could stay in his system for up to 12 hours.


If you are unable to take him to a veterinarian, keep a close eye on him.


He will most likely be fine, espeially since 4 hours has passed.


Good luck!


Please press Accept if you find my answer helpful. Want more info? Just reply on your question!
Bonuses for good work are always appreciated!
Thanks for the opportunity to help you!